Alcohol, Drug Addiction & Mental Health Services
Helping to promote wellness and recovery that reinforces and sustains healthy individuals, families, and communities that are free from stigma related to mental illness and addictions.

If you are in Crisis and need help, please call
Samaritian CrisisCare at 224-4646 or Text "4hope" to 741741 

Community Overdose Action Team Issues Fentanyl Alert

The Community Overdose Action Team (COAT) is issuing an alert regarding the possibility of experiencing an overdose when coming into physical contact with drugs that contain fentanyl. If a first responder or member of the public is on the scene of an overdose, they should be aware that drugs containing fentanyl could be present. 

The COAT wants everyone to be aware of this danger, following the near fatal overdose of an East Liverpool officer who accidentally came into contact with fentanyl powder by brushing the substance off his uniform. 

Fentanyl is a synthetic opioid that is 50 to 100 times more powerful than heroin. A recent report by Wright State University found that of 100 overdose deaths reviewed, 99% had illicit fentanyl in their systems. It is potentially lethal in even very small quantities. 

Fentanyl can cause an overdose or death simply by coming into contact with it. The drug can be absorbed through the skin or by inhalation. As a result, first responders should use caution during operations such as traffic stops, drug buys or arrests, and rescues. 

Family and friends of persons at risk of a drug overdose or those using opioids should carry Naloxone. Naloxone is a life-saving medication that, if administered during an opioid overdose can potentially save the life of the individual. There is the possibility that the reversal drug naloxone may prove ineffective or require multiple doses to counteract an overdose due to unknown compounds found in counterfeit drugs. Always call 911 in a lifethreatening situation and do not leave the victim alone. 

For more information on how to obtain and use naloxone contact Project DAWN, through CrisisCare at 937-224-4646 or CarePoint at 937-496-7133